I've just found this site and what a joy to know I'm not the only person who seems to be suffering from this weird and irritating condition. I first noticed these balls (about the size of small pin head to the larger coloured pin heads) around six years ago!! I had recently had my son and had started to take Venlafaxine again after a break during pregnancy. I saw my doctor who said it was probably nothing to worry about, in fact I don't think he really believed me. This prompted me to collect some samples to show him the next week. I easily filled a little urine specimen vial with about 50 of these little balls (which considering each motion was laden throughout with them, was an extremely easy task!!) and deposited a fresh stool in a sample vial also. My doctor duely sent them off for analysis and I waited patiently for the results. When I went to collect the verdict, it was that my stool contained no parasites and the little balls were considered to be undigested food!! This made me so angry as I eat nothing that resembles these things so how could they be food?? Each time I wipe myself, I can feel them scrape against my skin, it is an embarassing and uncomfortable condition. It would appear that I have a few things in common with those of you that suffer also; a touch of IBS, food intolerances, changable stools, medication, bloating and cramps. This has to be more than what I've been told, I've recently found out about Giardiasis and it looks promising but for the length of time I've suffered... Please, please, please, if anyone out there has found out further information on this subject, please post it for me to read!! x
I've found similar objects in my stool twice and have been really worried about parasites.
I take Venlafaxine as well and was feeling cautiously relieved today when I found a few people online saying they'd found out that this problem was caused by similar undigested medications. I pulled open one of the capsules to compare the contents with the white balls in the stool, and they looked very much alike. But when I put the little beads from inside the pill in water, they sank immediately, while the mystery objects floated. I broke two or three of each under a spoon (which I promptly threw away and will never again use for food) and found that the balls passed in the stool seemed to be a hollow sort of casing (definitely made me even more afraid of some kind of parasite), but the Venlafaxine 'beads' seemed solid and were crushed as you'd expect a tablet pill to be.
Those weird balls come out mostly in clumps. I'm thinking of having them analyzed by a doctor, but I've only seen them twice and so I'm not sure when I could get another sample.
I sometimes experience nausea, but I've had that symptom for years as a side effect of some of my medications. I haven't experienced cramping or weight loss. I've had diarrhea lately but have attributed it to coffee and occasional cigarettes. Both have tended to have that effect in the past. I haven't experienced any of the irritation you describe from passing these. I have no idea when I could have come into contact with contaminated water or anything similar, and I've been a strict vegetarian for almost six years, so there's basically no way I could have gotten something from eating meat.
I'm afraid I can't be very helpful, but it's good to find that apparently a lot of people have this issue (well, not good exactly -- I don't wish disturbing digestive mysteries on anyone -- but at least somewhat reassuring) and I wanted to give you some kind of answer since you posted this seven months ago. I'd be interested to hear if you've learned anything new since then.
i'm a phd student in psychology, and in my psychopharmacology courses i was taught that extended-release capsules (of any sort of medication) often contain little balls like those you describe. the mechanism is this: each ball has a sort of hard casing that slowly breaks down in the digestive tract, releasing medication slowly, over time, as it disintegrates. these little balls often disintegrate so slowly that the body passes them while they're still relatively intact, although the medication will likely have drained out of them. this might be why they sink when you take them out of the capsule (since they're still filled with medication) but float in the toilet and are easily crushed (because they're hollow after passing through your body). i have read accounts of people panicking upon finding these little balls in their stools; the medical establishment (doctors, medication labels, etc.) really should give people better warning that this might happen.
of course i can't be positive (since, obviously, i haven't seen the evidence firsthand) that this is what you're experiencing, but i hope it helps!
I think it HAS to be the medicine. Its the one thing we have in common besides the white ball issue. I have the same problem with the same panic.. but after reading alot of posts on different sites, I found we all take meds. Venlafaxine. Im not worried any more. Ty for giving me relief.
I did a search to also find out what these are
They are hollow and plasticy. I too am on velafaxine! Just to let you know! Hey id ask for my money back on that stool study! Thank you psychology student.
thank you joya325! i'm also on venlafaxine and have had this condition since months. it was all a mystery. although nothing showed up in tests i was still paranoid over the idea of terrible disgusting worms living inside my digestive system all this time.
I'm not on that medication. And a couple days ago there were 4 perfectly round balls they reminded me of wen u see a spiders nest in the shed. Like a cotton ball. Like it absolutelydid not belong. However wen I went to move em around with a popsicle stick they were slimy. Done1 please help me!
Thank you so much Joya and the others who've posted here. I've been going nuts trying to find out what was going on with my stools showing little white pin head sized round balls as well as some of you have. I was worried about parasite eggs or something. I've also been taking Venlafaxine extended release medication. What you describe sounds exactly like what I'm seeing. You're so right that the prescribing doctor or the medication insert should tell people to expect this as normal so we don't go crazy thinking we're very sick with something weird! Thank you to everyone!.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.